The Annals of Statistics

A New Characterization of the Dirichlet Distribution Through Neutrality

Ian R. James and James E. Mosimann

Full-text: Open access

Abstract

A new characterization of the Dirichlet distribution using neutrality is given. This settles conjectures of Doksum and Mosimann. The characterization is contrasted with a parallel result for the lognormal distribution. Possible applications to random probabilities and prior distributions in survival analysis are noted.

Article information

Source
Ann. Statist., Volume 8, Number 1 (1980), 183-189.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176344900

Digital Object Identifier
doi:10.1214/aos/1176344900

Mathematical Reviews number (MathSciNet)
MR557563

Zentralblatt MATH identifier
0422.62011

JSTOR
links.jstor.org

Subjects
Primary: 62E10: Characterization and structure theory
Secondary: 62H05: Characterization and structure theory 62C10: Bayesian problems; characterization of Bayes procedures

Keywords
Neutral processes size variables neutrality Dirichlet distribution lognormal distribution Bayesian survival analysis

Citation

James, Ian R.; Mosimann, James E. A New Characterization of the Dirichlet Distribution Through Neutrality. Ann. Statist. 8 (1980), no. 1, 183--189. doi:10.1214/aos/1176344900. https://projecteuclid.org/euclid.aos/1176344900


Export citation